MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER , IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER , IMPLANTED
Catalog Number H787SSDX10I0
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h787ssdx10i0) in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The two lots obtained through the shr were (4807098 and 4970691).The device history records for the lots obtained through the ship history report (packaging lots) were reviewed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the vortex port product family and the failure mode "catheter fractured/migrated." no adverse trend was indicated.The reported complaint description of "catheter split off in patient while port was being removed" is not confirmed, as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for the reported event.The instructions for use which is supplied to the user with this catalog number, contains the following statements: "potential complications: catheter fragmentation and catheter pinch-off." the instructions also provide guidance on port placement, maintenance, and removal.(b)(4).
 
Event or Problem Description
As reported, during removal of an implanted port at knapp medical center the catheter fractured.The port had originally been implanted on (b)(6) 2017.The fractured portion of the catheter was removed by the interventional radiologist at knapp medical center.No patient injury was reported.The used device has been discarded at the hospital.

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER , IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7618697
Report Number1317056-2018-00112
Device Sequence Number13798701
Product Code LJT
UDI-Device IdentifierH787SSDX10I0
UDI-PublicH787SSDX10I0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH787SSDX10I0
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;